News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Obstetrics

Question: TTC,12 days late,2 NEG HPT...Could I still be preg?


 ASHWILLI - Mon Mar 01, 2010 10:12 am

I am very healthy 24 year old. My husband and I decided to ttc. I stopped taking birth control pills at the end of January. The first day of my last period was Jan. 17th. My cylcles were normally 28 days while taking bcp. We were intimate several times between the middle of Jan, and the middle of Feb. I am roughly 2 weeks late. I took a HPT when I was about 3 days late and it was neg. I broke my foot and had surgery Feb 25th. They gave me a urine test, which was also negative. I have no sign/symptoms that my cycle will begin soon. Is it still a possibility I could be pregnant?
Also, if I am pregnant, what are the risks and effects involved with the anesthesia I received during surgery on early pregnancy? Thanks so much!
 Debbie Miller, RN - Thu Mar 04, 2010 8:16 pm

User avatar Hello,
With the negative tests it seems unlikely you are pregnant and there are other reasons women miss periods - basic hormonal changes usually. Often women find they are pregnant after receiving anesthesia, usually in emergencies and in most cases everything is fine. Since you had the urine test with the surgery I think it is quite unlikely you were pregnant because accuracy at that point is quite good.

I would not worry too much about the lack of period but if it does turn out you are pregnant you would want to be sure to discuss it with your doctor to determine dating by ultrasound and possibly observation for any potential problems.

Meanwhile, be sure to take a good multivitamin containing at least 400 mcg folic acid (folate) daily.

Best wishes on your efforts to conceive.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here